Welcome, Guest. Please login or register.
December 12, 2017, 11:19:15 AM

Login with username, password and session length


Members
  • Total Members: 5563
  • Latest: mpls
Stats
  • Total Posts: 50930
  • Total Topics: 4053
  • Online Today: 68
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 AM)
Users Online
Users: 2
Guests: 56
Total: 58

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: anyone else have side effects 5yrs after treatment?  (Read 924 times)

0 Members and 1 Guest are viewing this topic.

Offline MyFriendJimi

  • Member
  • Posts: 3
anyone else have side effects 5yrs after treatment?
« on: October 09, 2017, 04:40:15 AM »
hi. thanks for sharing your stories. i browsed all 12 pages of forum topics in this post treatment group. i have questions, my doctors don't have answers. maybe somebody in this forum can point me in the right direction.

other than Hep C i have been a very fortunate and healthy person. i don't wear glasses, no food or drug allergies, nothing. i'm in my 60s now, have a small amount of extra stress on the portal vein which is being controlled by propranolol, and overall just a very small amount of negative impact on my liver. i finished a 12-month horrible, body ravaging, debilitating regimen of the old school triple play (telaprevir, interferon, ribavirin) in August 2012. my viral load is still none, thank God!! but during treatment, and still FIVE YEARS AFTER TREATMENT, i have four specific problems that come and go as they please:

1. RANDOM RASH: usually on the right calf, sometimes both, has also sprung up on the arms. the area swells, it hurts, it gets blood red or purple, it itches like mad. and it hurts! i never got rashes for any reason before treatment.
---what the doctors said: a biopsy and skin scraping ruled out lichen planus and anything they could put a specific name on. they called it regular old contact dermatitis, allergic reaction to new soap or something. wrong!! incorrect!!

2. PUFFY PAINFUL EYE SOCKETS: both eyes, comes on suddenly for no reason. it hurts. my eyeballs itch, my eye sockets itch, and it hurts!! i never had this happen before treatment.
---what the doctors said: regular old contact dermatitis, allergic reaction to new shampoo or something. wrong!! incorrect!!

3. CRAMPS IN FINGERS AND TOES: only occasionally, for no reason at all, and man does it hurt! i need nimble fingers for my job so this is scaring me. i never had cramping before treatment. i never asked the docs about this because the other issues were definitely more pressing at the time.

4. PSORIASIS: this crap started at the end of treatment, elbows, hands, knuckles, knees, calves, and "other" areas too.   >:(  i'm on daily meds for it now. i still have it, although not nearly as severe. but it has never 100% disappeared. my fingernails are slightly affected with nail psoriasis. my toenails were absolutely destroyed from nail psoriasis. i will never be a foot model.  :-[

i welcome any help i can get. i'm grateful that the poison saved me from the dragon. but i'm also pissed off that i have all of this leftover "stuff" and i appear to be alone! no one else seems to have physical problems years after treatment. why am i the lucky one?

do doctors or researchers follow up with people who have completed treatment?  are there compiled logs or studies that track the after effects of treatment?

thanks.

p.s. i would be more than happy to share photos but i can't for the life of me figure out how to do that with this thigamabob!  8)  what's a tiny portal?

Offline I fightis thetitis

  • Member
  • Posts: 105
Re: anyone else have side effects 5yrs after treatment?
« Reply #1 on: October 12, 2017, 04:20:32 AM »
Hey Jimi,

What a warrior you are surviving the triple play tx.
You are not alone. I have a close musician friend who went through same tx in Hawaii and has severe probs.. mostly mental. His biggest complaint is he just doent feel like himself and gets paranoid at anything.

He had bad sides, (mine were so bad I had to stop tx after 4 weeks) and fell into a depression on tx.

He was "cured" the virus in 2003 but he feels he traded one dragon for a kick in the head that wont go away. So you are def not alone.

I'll follow along and I hope you feel better.

Best always,

Greg
M/58
date infected:1976
diagnosed 1997 - asymtomatic
Genotype 1a
AST 111 -ALT 124 - AFP -89
Viral Load 1900000 - Log 6.28
Fibro Test F4 ActiTest A3
Harvoni 24 wks - start date 11/24/15

6 Week Labs VL Undetected!
Alt 27!, AST 25!, AFP 14.2!

24 weeks EOT Undetected.
Alt 25, AST 24 labs normal. Yeah!

8/25/17 Fibrosure 80 F4
11/10/17 Fibroscan F2
Bilirubin 1.6 , Platlets 139

 


© 2017 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.